Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 98, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 10, 2013, 12:58 PM EDT for 6 counties in Indiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2013, 12:58 PM EDT (16:58 UTC)
- Expired
- Jul 10, 2013, 1:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brown County, IN, Daviess County, IN, Greene County, IN, Lawrence County, IN, Martin County, IN, Monroe County, IN
The radar
The Evansville,IN radar (KVWX), 100 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 12:31 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.0 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3158 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1000 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
631
WUUS53 KIND 101658
SVRIND
INC013-027-055-093-101-105-101745-
/O.NEW.KIND.SV.W.0098.130710T1658Z-130710T1745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1258 PM EDT WED JUL 10 2013
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BROWN COUNTY IN SOUTH CENTRAL INDIANA...
NORTHEASTERN DAVIESS COUNTY IN SOUTHWEST INDIANA...
SOUTHERN GREENE COUNTY IN SOUTHWEST INDIANA...
LAWRENCE COUNTY IN SOUTH CENTRAL INDIANA...
NORTHERN MARTIN COUNTY IN SOUTHWEST INDIANA...
MONROE COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 145 PM EDT
* AT 1255 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES SOUTHWEST OF BLOOMFIELD TO 5 MILES NORTH OF
BEDFORD TO 9 MILES SOUTH OF MARTINSVILLE...AND WERE MOVING
SOUTHEAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...PUBLIC.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BEDFORD...AVOCA...MONROE RESERVOIR...BARTLETTSVILLE...ODON...
UNIONVILLE...OOLITIC...SILVERVILLE...LAKE LEMON...BURNS CITY...
WOODVILLE HILLS...HELTONVILLE...CHARLES DEAM WILDERNESS...
YELLOWWOOD LAKE...INDIAN SPRINGS...WILLIAMS...WEST BOGGS LAKE AND
TUNNELTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3884 8715 3887 8715 3886 8713 3887 8714
3887 8712 3889 8713 3890 8712 3891 8718
3904 8724 3907 8724 3910 8666 3934 8655
3926 8630 3876 8633 3869 8707
TIME...MOT...LOC 1657Z 316DEG 0KT 3887 8705 3894 8648
3930 8646
HAIL...<.75IN
WIND...60MPH
$$
JK3 follow-up statements
347
WWUS53 KIND 101714
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
114 PM EDT WED JUL 10 2013
INC013-101723-
/O.CAN.KIND.SV.W.0098.000000T0000Z-130710T1745Z/
BROWN IN-
114 PM EDT WED JUL 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BROWN COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3883 8715 3887 8715 3886 8713 3890 8712
3890 8711 3891 8717 3894 8668 3910 8667
3917 8663 3918 8643 3917 8642 3876 8634
3869 8707
TIME...MOT...LOC 1713Z 316DEG 0KT 3887 8705 3894 8648
3930 8646
$$
INC027-055-093-101-105-101745-
/O.CON.KIND.SV.W.0098.000000T0000Z-130710T1745Z/
MONROE IN-MARTIN IN-LAWRENCE IN-GREENE IN-DAVIESS IN-
114 PM EDT WED JUL 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DAVIESS...SOUTHEASTERN GREENE...LAWRENCE...NORTHERN MARTIN AND
SOUTHERN MONROE COUNTIES UNTIL 145 PM EDT...
AT 109 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES SOUTHWEST OF BLOOMFIELD TO 6 MILES NORTH OF
BEDFORD TO 9 MILES SOUTH OF MARTINSVILLE...AND WERE MOVING SOUTHEAST
50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...PUBLIC.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BEDFORD...AVOCA...MONROE RESERVOIR...BARTLETTSVILLE...ODON...
OOLITIC...SILVERVILLE...BURNS CITY...HELTONVILLE...INDIAN SPRINGS...
WILLIAMS...WEST BOGGS LAKE AND TUNNELTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3883 8715 3887 8715 3886 8713 3890 8712
3890 8711 3891 8717 3894 8668 3910 8667
3917 8663 3918 8643 3917 8642 3876 8634
3869 8707
TIME...MOT...LOC 1713Z 316DEG 0KT 3887 8705 3894 8648
3930 8646
HAIL...<.75IN
WIND...60MPH
$$
JK043
WWUS53 KIND 101728
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
128 PM EDT WED JUL 10 2013
INC027-055-105-101738-
/O.CAN.KIND.SV.W.0098.000000T0000Z-130710T1745Z/
MONROE IN-GREENE IN-DAVIESS IN-
128 PM EDT WED JUL 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DAVIESS...
SOUTHEASTERN GREENE AND SOUTHERN MONROE COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
LAT...LON 3882 8692 3882 8691 3890 8690 3890 8668
3892 8668 3893 8662 3898 8638 3876 8634
3871 8691
TIME...MOT...LOC 1728Z 316DEG 0KT 3887 8705 3894 8648
3930 8646
$$
INC093-101-101745-
/O.CON.KIND.SV.W.0098.000000T0000Z-130710T1745Z/
MARTIN IN-LAWRENCE IN-
128 PM EDT WED JUL 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAWRENCE AND
NORTHERN MARTIN COUNTIES UNTIL 145 PM EDT...
AT 123 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES SOUTHWEST OF BLOOMFIELD TO 6 MILES NORTH OF
BEDFORD TO 9 MILES SOUTH OF MARTINSVILLE...AND MOVING SOUTHEAST AT
45 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...PUBLIC.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
BEDFORD...AVOCA...OOLITIC...SILVERVILLE...BURNS CITY...HELTONVILLE...
INDIAN SPRINGS...WILLIAMS AND TUNNELTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3882 8692 3882 8691 3890 8690 3890 8668
3892 8668 3893 8662 3898 8638 3876 8634
3871 8691
TIME...MOT...LOC 1728Z 316DEG 0KT 3887 8705 3894 8648
3930 8646
HAIL...<.75IN
WIND...60MPH
$$
JK390
WWUS53 KIND 101738
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
138 PM EDT WED JUL 10 2013
INC093-101-101749-
/O.EXP.KIND.SV.W.0098.000000T0000Z-130710T1745Z/
MARTIN IN-LAWRENCE IN-
138 PM EDT WED JUL 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE AND NORTHERN MARTIN
COUNTIES WILL EXPIRE AT 145 PM EDT/1245 PM CDT/...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED
OUT OF THE WARNED AREA.
LAT...LON 3882 8692 3882 8691 3890 8690 3890 8668
3892 8668 3893 8662 3898 8638 3876 8634
3871 8691
TIME...MOT...LOC 1739Z 316DEG 0KT 3887 8705 3894 8648
3930 8646
$$
JKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 12:53 PM EDT, 5 minutes earlier.
Area forecast discussion, Jul 10, 12:53 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1253 PM EDT WED JUL 10 2013 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 145 AM EDT WED JUL 10 2013 SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY AND THIS EVENING AS A COLD FRONT DROPS SOUTHEAST ACROSS CENTRAL INDIANA AND INTERACTS WITH VERY WARM...MOIST AND UNSTABLE AIR. THEN...DRY WEATHER IS EXPECTED THURSDAY THROUGH EARLY NEXT WEEK AS AN UPPER RIDGE BUILDS IN. TEMPERATURES WILL BE IN THE UPPER 80S TO LOWER 90S TODAY WITH HIGH HUMIDITY. THEN...THURSDAY THROUGH SATURDAY WILL BE SLIGHTLY BELOW NORMAL WITH LOWER HUMIDITY AND AFTERNOON HIGHS IN THE LOWER TO MID 80S. FINALLY...LATE IN THE WEEKEND AND EARLY NEXT WEEK TEMPERATURES WILL RETURN TO NORMAL IN THE MID 80S TO AROUND 90 AS THE RIDGE BECOMES MORE ESTABLISHED. && .NEAR TERM /TODAY AND TONIGHT/... ISSUED AT 1002 AM EDT WED JUL 10 2013 14Z UPDATE...SCATTERED SHOWERS AND THUNDERSTORMS...A FEW ISOLATED SEVERE...ARE CURRENTLY ON THE RADAR MOSAIC ACROSS MUCH OF CENTRAL AND SRN ILLINOIS. AS THIS ACTIVITY IS PUSHING VERY QUICKLY E/SE WARD AND NEARING THE IL/IN STATE LINE...HAVE BEEFED UP POPS FOR THE NEXT FEW HOURS BEFORE THE FROPA THIS AFTERNOON. PART OF THE FRONT LIES ACROSS CENTRAL IL AND IS MOVING RAPIDLY SE AT THIS HOUR. SPC UPDATED THE SLIGHT RISK TO ENCOMPASS THE ENTIRE CWA...RATHER THAN JUST THE SRN 2/3 BASED ON THIS RADAR TREND. BULK OF THE THE ACTIVITY IS STILL SUB-SEVERE...BUT AS IT CROSSES THE STATE LINE AND ENTERS AN EVEN MORE UNSTABLE ATMOSPHERE...WITH THE FRONT LATER INTERACT WITH IT...EXPECT STORMS TO INCREASE IN COVERAGE AND STRENGTH. PREVIOUS DISCUSSION FOLLOWS... MAIN CHALLENGE TO THE NEAR TERM WILL BE TIMING OF COLD FRONT ACROSS CENTRAL INDIANA AND RESULTANT THUNDERSTORM CHANCES. COLD FRONT WAS CURRENTLY FROM THE UPPER PENINSULA OF MICHIGAN SOUTHWEST TO SOUTHERN IOWA. MODELS...ESPECIALLY THE 00Z GFS AND 21Z SREF...ARE NOW MUCH QUICKER TO BRING THE FRONT SOUTHEAST ACROSS THE FORECAST AREA AS STRONG CANADIAN TROUGH PIVOTS ACROSS NORTHERN ONTARIO. THE OTHER DETERMINISTIC MODELS ARE PRETTY CLOSE IN BRINGING THE FRONT TO JUST SOUTH OF A FORT WAYNE TO LAFAYETTE LINE AT 18Z AND TO OUR SOUTHERNMOST TIER OF COUNTIES BY 00Z. MODELS INCLUDING SOUNDINGS ALL ARE INDICATING A BAND OF MIXED LAYER CAPES OVER 3000 J/KG JUST AHEAD OF THE COLD FRONT AS COOLING MID LEVEL LAPSE RATES INTERACT WITH THE SOUPY AIRMASS. MEANWHILE...75 PLUS UPPER LEVEL JET STREAK ACROSS THE LOWER GREAT LAKES WILL RESULT IN UPPER LEVEL DIVERGENCE ACROSS CENTRAL INDIANA. ALTHOUGH...THERE WILL ONLY BE MARGINAL UNI-DIRECTIONAL SHEAR...DEGREE OF INSTABILITY AND UPPER JET STREAK COULD RESULT IN AT LEAST A FEW SEVERE STORMS THIS AFTERNOON AND EARLY EVENING PER SPC DAY1 OUTLOOK. DAMAGING WINDS WILL BE THE MAIN THREAT. WITH PRECIPITABLE WATER REMAINING AROUND 2 INCHES...HEAVY RAIN WILL ALSO BE A CONCERN. WITH HIGH CONVECTIVE TEMPERATURES...THE STORMS MAY NOT GET GOING TIL THE FRONT IS SOUTH OF OUR NORTHWESTERN COUNTIES...SO WILL GO WITH LOWEST POPS THERE WITH THE HIGHEST SOUTHEAST. WILL HOLD ON TO SMALL CHANCE POPS AFTER 00Z...AND THEN DRY AFTER 06Z AS THE FRONT SETTLES SOUTH OF THE OHIO RIVER AND DRIER AIR MOVES IN AS BROAD SURFACE HIGH PRESSURE SETTLES IN. COULD STILL BE SOME LINGERING CLOUDS AS UPPER TROUGH PIVOTS SOUTH ACROSS SOUTHERN ONTARIO WITH CYCLONIC FLOW ACROSS THE FORECAST AREA. MOS TEMPERATURES CLOSE TODAY AND APPEAR REASONABLE. TONIGHT...PREFER CLOSER TO THE NOT AS COOL 00Z NAM MOS AS CLOUDS THERE SHOULD BE SOME CLOUDS LINGERING AROUND. && .SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/... ISSUED AT 145 AM EDT WED JUL 10 2013 MODELS IN DECENT AGREEMENT ON UPPER RIDGE ACROSS THE FOUR CORNERS EXPANDING NORTHEAST TOWARD THE GREAT LAKES BY FRIDAY NIGHT AS SURFACE HIGH PRESSURE MOVES FROM THE UPPER MIDWEST TO THE LOWER GREAT LAKES AND THEN TO THE ADIRONDACKS. MODEL TIME SECTIONS WERE SHOWING VERY DRY ATMOSPHERE EXCEPT SOME LEFT OVER LOW LEVEL MOISTURE. THIS SHOULD RESULT IN LITTLE CLOUD COVER EXCEPT PERHAPS ON THURSDAY WHEN THE UPPER TROUGH DIVES SOUTH ACROSS THE EASTERN GREAT LAKES AND UPPER OHIO VALLEY. EVEN THEN...SHOULD STILL SEE SOME SUNSHINE. WILL GO COOLER THAN MOS FOR DAYTIME HIGHS AS 850 MILLIBAR TEMPERATURES DROP TO 12 TO 13 DEGREES. NIGHTTIME LOWS SIMILAR FROM MOS AND LOOK OK. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... ISSUED AT 301 AM EDT WED JUL 10 2013 LATEST INITIALIZATION IS KEEPING ENTIRE EXTENDED PERIOD DRY... AND WILL NOT DEVIATE FROM THAT AT THIS TIME. BROAD RIDGE OF HIGH PRESSURE WILL BE ANCHORED OVER MUCH OF THE GREAT LAKES AND OHIO VALLEY REGIONS. THE ONLY CAVEAT WOULD BE SOME PRECIP OVER THE SOUTHEAST QUADRANT OF FORECAST AREA AT THE BEGINNING OF NEXT WEEK AS AN UPPER LOW RETROGRADES FROM THE NORTHEAST U.S. TO THE TENNESSEE VALLEY. COOLER EASTERLY FLOW WILL RESULT IN HIGH TEMPS IN THE LOW TO MID 80S AT THE BEGINNING OF THE LONG TERM...BUT AS FLOW BECOMES MORE SOUTHERLY LATER IN THE PERIOD...HIGHS WILL START APPROACHING THE MID TO UPPER 80S. THE SAME TREND WILL BE TRUE FOR THE OVERNIGHT LOWS...MID 60S IN THE BEGINNING OF THE LONG TERM PERIOD...AND LOW 70S BY THE END OF PERIOD. && .AVIATION /DISCUSSION FOR 1800Z TAF ISSUANCE/... ISSUED AT 1239 PM EDT WED JUL 10 2013 VISIBLE SATELLITE IMAGERY SHOWS LARGE THUNDERSTORM COMPLEX OVER ALL OF CENTRAL INDIANA WITH ASSOCIATED THUNDERSTORMS MOVING IN ON THE KIND AND KBMG SITES. EXPECT MVFR...MAYBE LOCALLY IFR...AND SOME GUSTY WINDS NEAR THE THUNDERSTORMS THIS AFTERNOON. COLD FRONT NOW EXTENDS FROM NORTHWEST INDIANA SOUTHWESTWARD THROUGH WEST CENTRAL ILLINOIS. THIS FRONT WILL MOVE SOUTHEAST ACROSS ALL TAF SITES BETWEEN 10/2200Z AND 11/0400Z. CLEARING SKIES AND VFR CONDITIONS ARE THEN EXPECTED AFTER THE FRONTAL PASSAGE TONIGHT. MAY SEE SOME LIGHT FOG ACROSS KIND AND KBMG BEFORE SUNRISE...BUT THAT SHOULD BURN OFF QUICKLY BY 11/1300Z. && .IND WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR INZ021-028>031- 035>049-051>057-060>065-067>072. && SYNOPSIS...MK NEAR TERM...SMF/MK SHORT TERM...MK LONG TERM....TDUD AVIATION...DWM VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON TWITTER AND YOUTUBE AT: WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jul 10, 11:23 AM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1123 AM EDT WED JUL 10 2013 INZ021-028>031-035>049-051>057-060>065-067>072-111530- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 1123 AM EDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... .DAY ONE...THIS AFTERNOON AND TONIGHT. OUTLOOK: THERE IS A SLIGHT RISK FOR SEVERE STORMS. HAZARDS: DAMAGING WINDS...LARGE HAIL...HEAVY RAIN AND LIGHTNING. TIMING: THIS AFTERNOON AND EVENING. DISCUSSION: A COLD FRONT WILL DROP SOUTHEAST ACROSS CENTRAL INDIANA THIS AFTERNOON AND EARLY EVENING. THE FRONT WILL INTERACT WITH A WARM...MOIST AND UNSTABLE ATMOSPHERE TO SCATTERED TO NUMEROUS THUNDERSTORMS TO CENTRAL INDIANA MAINLY THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE SEVERE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: DRY WEATHER IS EXPECTED ACROSS CENTRAL INDIANA LATE THIS WEEK THROUGH EARLY NEXT WEEK. DISCUSSION: HIGH WILL PRESSURE WILL BRING DRY WEATHER TO CENTRAL INDIANA LATE THIS WEEK THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY ANY SEVERE WEATHER OR FLOODING REPORTS. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) SMF
In the hours before
Special weather statement, Jul 10, 10:42 AM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1042 AM EDT WED JUL 10 2013
INZ043-044-101530-
PARKE-VERMILLION-
1042 AM EDT WED JUL 10 2013
...STRONG THUNDERSTORM ADVISORY FOR NORTHWESTERN PARKE AND CENTRAL
VERMILLION COUNTIES UNTIL 1130 AM EDT...
AT 1039 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES EAST OF WESTVILLE...OR 9 MILES
SOUTHEAST OF DANVILLE...MOVING EAST AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
NEWPORT...
CAYUGA...
DANA...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 4003 8754 3992 8742 3996 8717 3995 8714
3971 8752 3974 8754
TIME...MOT...LOC 1442Z 282DEG 57KT 4001 8748
JKLocal storm report, Jul 10, 12:28 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1228 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM TSTM WND GST NORTH TERRE HAUTE 39.54N 87.36W
07/10/2013 E55 MPH VIGO IN TRAINED SPOTTER
NUMEROUS TREES ARE DOWN AND POWER IS OUT.
&&
MRDLocal storm report, Jul 10, 12:58 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1258 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM TSTM WND GST SWITZ CITY 39.03N 87.05W
07/10/2013 E60 MPH GREENE IN TRAINED SPOTTER
&&
MRDThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 10:42 AM EDT | Special Weather Statement | IND | Vermillion | 48 min |
| Jul 10, 11:13 AM EDT | Flash Flood Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 4 hr |
| Jul 10, 11:13 AM EDT | Severe Thunderstorm Warning | IND | Parke, Vermillion | 47 min |
| Jul 10, 11:47 AM EDT | Flash Flood Warning | IND | Clay, Parke, Vermillion | 6 hr |
| Jul 10, 12:25 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Monroe, Owen, Putnam, Vigo | 50 min |
| Jul 10, 12:41 PM EDT | Severe Thunderstorm Warning | IND | Tippecanoe | 34 min |
| Jul 10, 12:46 PM EDT | Severe Thunderstorm Warning | IND | Hamilton, Madison | 44 min |
| Jul 10, 12:54 PM EDT | Areal Flood Warning | IND | Clay, Parke, Putnam | 6 hr |
| Jul 10, 1:23 PM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Howard, Tipton | 52 min |
| Jul 10, 1:37 PM EDT | Areal Flood Warning | IND | Carroll | 14 hr |
| Jul 10, 1:50 PM EDT | Severe Thunderstorm Warning | IND | Rush | 25 min |
| Jul 10, 2:03 PM EDT | Flash Flood Warning | IND | Carroll | 6 hr |
| Jul 10, 5:54 PM EDT | Areal Flood Warning | IND | Clay, Parke, Putnam, Vermillion | 8 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.